MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the surgeon may have pulled a little too hard but the ncircle tipless stone extractor basket broke today when he was pulling a 1.2cm kidney stone out during a percutaneous nephrolithotomy pcnl procedure.Half of the basket part (nitinol wire) did separate but it was retrieved by a flexible grasper.All pieces (2) are believed to have come out.They were using a karl storz flexible nephroscope with a 7fr inner diameter.As reported, no unintended section of the device remained inside the patient¿s body.There were no additional procedures required and there were adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device returned to manufacturer for investigation.Returned product label confirms lot number 9206144.The device was returned with the handle and the basket formation in the open position.The male luer lock adapter (mlla) is finger tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 1.5 cm in length.Functional testing determined the handle actuates the basket formation.Visual examination noted the basket formation was returned with 2 wires separated from the coil assembly.The 2 wires are broken at the knot.There are kinks in the basket sheath located at 48 cm, 49 cm, and 110 cm from the distal tip.A review of the device history record for lot 9206144 found there were no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot number 9206144.The instructions for use (ifu) contains the following precautions: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The returned device was found to have a separated basket.The basket cannula and two basket wires had separated from the remainder of the device.No part of the returned device was missing.The provided information stated that the user may have inadvertently applied excessive force to the device, causing the basket to separate.The investigation conclusion is cause traced to user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information has been received.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8285249
Report Number1820334-2019-00288
Device Sequence Number11124976
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)211002(10)9206144
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Catalogue NumberNTSE-022115-UDH-MB
Device Lot Number9206144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KARL STORZ FLEXIBLE NEPHROSCOPE; KARL STORZ FLEXIBLE NEPHROSCOPE
Patient Age62 YR